Convergent Tangent Estimator for Discrete Objects Based on Isothetic Covers
Yumnam Surajkanta1 & Shyamosree Pal1 Show affiliations
- National Institute of Technology, India
Journal of Computer Science, Volume 16, Issue 4, pp. 467–478 · doi.org/10.3844/jcssp.2020.467.478
Abstract
In this article, we propose a tangent estimation method for discrete object based on isothetic covers. We introduce a concept of maximal isothetic straight segments as a maximal segment of isothetic covers that are linearly separable. A new tangent estimator is proposed as a function of maximal isothetic straight segments. Upper bound for the tangent estimator are derived and show that it tends toward the directions of the tangents of the underlying real curve as we reduce the grid size. We show how consecutive isothetic tangents are related to the convexity of the isothetic covers. The new tangent estimator is optimal i.e., linear to the number of given points and shows good performance in the presence of noise.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Surajkanta, Y. & Pal, S. (2020). Convergent Tangent Estimator for Discrete Objects Based on Isothetic Covers. Journal of Computer Science, 16(4), 467–478. https://doi.org/10.3844/jcssp.2020.467.478
- Licence
- CC BY 3.0
- Issue
- Volume 16, Issue 4
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
